MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC PLUS AEROBIC/F CULTURE VIAL; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC PLUS AEROBIC/F CULTURE VIAL; SYSTEM, BLOOD CULTURING
Model Number 442192
Medical Device Problem Codes Contamination (1120); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: customer reported a positive id result for bactec media, while using biofire filmarray® blood culture identification bdic/bcid2 panels.Bd was unable to reproduce the customer¿s experience with the bactec product based on our internal procedures and the intended use of the product.Retention samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output and gram stain.All results were satisfactory.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is unconfirmed based on retention samples and batch history record review results.As per product insert a gram-stained smear from culture medium may contain small numbers of nonviable organisms derived from media constituents, staining reagents, immersion oil, glass slides, and specimens used for inoculation.Due to the nature of biological materials in media products and inherent organism variability, the user should be cognizant of potential variable results in the recovery of certain microorganisms.Molecular tests performed on positive blood cultures will detect both viable and non-viable organisms commonly found in culture media.Therefore, molecular test results should be evaluated in conjunction with gram stain results in accordance with standard-of-care practices as well as manufacturer¿s instructions for use.Refer to customer letter bd-43184.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description
It was reported that while using bd bactec¿ plus aerobic/f culture vial, biological contamination was identified and false positive results were obtained using pcr testing by the laboratory personnel.The biofire is resulting as acinetobacter as well as another organism but the acinetobacter does not grow.The customer stated one of the three patient's results was reported out.There was no report of patient impact.The following information was provided by the initial reporter: customer reports their biofire is resulting as acinetobacter baumanii and another organism from (b)(4) bottles.The acinetobacter does not grow in culture.One of the patients did have the acinetobacter reported out.After it did not grow in culture they had to go back and call the organism non-viable.

Brand Name
BD BACTEC PLUS AEROBIC/F CULTURE VIAL
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key12586393
Report Number2647876-2021-00156
Device Sequence Number19676982
Product Code MDB
UDI-Device Identifier00382904421922
UDI-Public00382904421922
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number442192
Device Catalogue Number442192
Device Lot Number1167675
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1